MAUDE Adverse Event Report: SYNTHES TUTTLINGEN MATRIXMANDIBLE COMBINATION BENDER; PLIERS,SURGICAL

SYNTHES TUTTLINGEN MATRIXMANDIBLE COMBINATION BENDER; PLIERS,SURGICAL
Catalog Number 03.503.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: manufacturing date: 15-may-2009.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for important features and for function at the final inspection on 14-may-2009.The screws were secured in three places also on the 14-may-2009.No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while refilling and assembling a matrix mandible set, it was noticed the spot welded screw in the matrix mandible combination bender had broken and the screw was backing out.No patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product investigation was performed.It was reported that while refilling and assembling a matrix mandible set, it was noticed the spot welded screw in the matrixmandible combination bender had broken and the screw was backing out.No patient involvement.This complaint is confirmed.The m6 screw component (part# 03_503_056_3) has sheared in half.The proximal portion still remains captured in the handle but the distal end (which was staked to the handle in 3 places) has sheared off mid-thread and was not returned to cq.The diameter of the screw at the location of breakage could not be measured during this investigation as it is not accessible (recessed in the device).This was most likely due to application of excessive force, aggressive or mishandling.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE COMBINATION BENDER
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6408369
Report Number9680938-2017-10043
Device Sequence Number10772039
Product Code HTC
UDI-Device Identifier10887587011776
UDI-Public(01)10887587011776(10)T936274
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.056
Device Lot NumberT936274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1